12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > $p$-groups with maximal elementary abelian subg...
View graph of relations

« Back

$p$-groups with maximal elementary abelian subgroups of rank $2$

Research output: Contribution to journalJournal article

Published

Journal publication date15/03/2010
JournalJournal of Algebra
Journal number6
Volume323
Number of pages9
Pages1729-1737
Original languageEnglish

Abstract

Let p be an odd prime number and G a finite p-group. We prove that if the rank of G is greater than p, then G has no maximal elementary abelian subgroup of rank 2. It follows that if G has rank greater than p, then the poset of elementary abelian subgroups of G of rank at least 2 is connected and the torsion-free rank of the group of endotrivial kG-modules is one, for any field k of characteristic p. We also verify the class-breadth conjecture for the p-groups G whose poset has more than one component.

Bibliographic note

The final, definitive version of this article has been published in the Journal, Journal of Algebra 323 (6), 2010, © ELSEVIER.